Social Question

Aster's avatar

Has anyone else even heard of this happening with Propofol?

Asked by Aster (19949points) July 16th, 2016

Last year I went to a dental surgeon for a dental implant. He put me “to sleep” using Propofol and Versed. I woke up and the entire room , every inch of it including the personnel, looked like someone had splashed a truckload of bright green paint everywhere. I said , “everything’s green!” and he looked at this girl and said, “Versed.” She took off to get it or just added more of it.

Observing members: 0 Composing members: 0

5 Answers

RedDeerGuy1's avatar

Sorry for going off topic but , I thought that Propofol must be administered by an qualified anesthesiologist? That stuff is what killed Michael Jackson. Your bad experience shouldn’t have happened. I passed out in the dentist office before from an injection. Everything was spinning and I fell off of the chair and woke up with a cold compress on my head surrounded by worried staff, and I got the treatment for free.

MrGrimm888's avatar

Propofol, is a powerful, but short acting drug. It is given intravenously, to effect. As soon as the anesthesiologist notices a person is down, they usually use a gas to maintain unconsciousness. The propofol may not have had anything to do with your symptoms.
I used it for many years when working with animals. But all were mammals that were naturally color blind, so I personally couldn’tsay if it is common… Animals, including us, have a wide variety of post op / procedure, symptoms. If the symptom went away, cool. Just make sure you note in your medical records, that you may have experienced a negative reaction to it. Especially if you are going to get a procedure, or surgery that requires you to be all the way out.

Seek's avatar

Propofol is the nectar of the gods and I can totally understand why MJ developed a thing for it.

If you’ve never tried it, you should. Best sleep of my life.

No, I didn’t experience color issues. No dreams either. Just, I’m told, an extreme case of the goofies.

Aster's avatar

@MrGrimm888 I should write in my own medical records? I’ve never heard of that.
I don’t consider the green thing to be negative. To me, it was interesting. I woke up a few times and some people bring a lawsuit when that happens. I wouldn’t consider it. I had no pain and that’s what I wanted .

MrGrimm888's avatar

@Aster, I meant tell your primary care physician, and / or the next Dr. You speak with. From now on when they ask you about any drug allergies, I would mention propofol. Seeing green to me would make me cautious. Again the propofol would have had nothing to do with you waking up. You were most likely maintained on a gas (like isoflourine. ) Better , more expensive gases exist. The anesthesiologist just had you too light. Running anesthesia is a headache. You have to keep an eye on so much, as far as vitals. Too much gas and the patient is too deep, too light and the patient could awaken sudenly while intubated. I hated doing it, and I’m glad I don’t have to anymore. It’s a balancing act best done by a good multi tasker.

Answer this question

Login

or

Join

to answer.
Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther